Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Phoenix, AZ

June 30, 2015Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 30, 2015, 10:30 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 10:30 PM MST (05:30 UTC)
Expired
Jun 30, 2015, 11:15 PM MST
In force
45 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 60 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 5:17 PM MSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 5.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1264 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
2488 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS55 KPSR 010530
SVRPSR
AZC013-021-010630-
/O.NEW.KPSR.SV.W.0013.150701T0530Z-150701T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1030 PM MST TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  SOUTHWESTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 1130 PM MST

* AT 1030 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF MARICOPA...OR
  18 MILES WEST OF CASA GRANDE...AND MOVING WEST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ESTRELLA...FREEMAN...STANFIELD AND AK-CHIN VILLAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3303 11198 3282 11193 3268 11235 3302 11242
TIME...MOT...LOC 0530Z 075DEG 25KT 3290 11205 

$$

MH
2 follow-up statements
155 
WWUS55 KPSR 010558
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1058 PM MST TUE JUN 30 2015

AZC013-021-010630-
/O.CON.KPSR.SV.W.0013.000000T0000Z-150701T0630Z/
MARICOPA AZ-PINAL AZ-
1058 PM MST TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MST
FOR SOUTHEASTERN MARICOPA AND WESTERN PINAL COUNTIES...

AT 1058 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER FREEMAN...OR 24 MILES EAST OF
GILA BEND...MOVING WEST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ESTRELLA AND FREEMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3302 11216 3277 11211 3268 11235 3302 11242
TIME...MOT...LOC 0558Z 075DEG 25KT 3285 11227 

$$

MH
552 
WWUS55 KPSR 010615
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1115 PM MST TUE JUN 30 2015

AZC013-021-010625-
/O.CAN.KPSR.SV.W.0013.000000T0000Z-150701T0630Z/
MARICOPA AZ-PINAL AZ-
1115 PM MST TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARICOPA AND
WESTERN PINAL COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3302 11216 3277 11211 3268 11235 3302 11242
TIME...MOT...LOC 0614Z 075DEG 25KT 3282 11241 

$$

MH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:55 PM MST, 35 minutes earlier.

Area forecast discussion, Jun 30, 9:55 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 PM MST TUE JUN 30 2015

.SYNOPSIS...
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE COMMON ACROSS THE
MOUNTAINS OF SOUTHERN AND EASTERN ARIZONA THROUGH MUCH OF THE WEEK.
THERE WILL BE SOME OPPORTUNITY FOR SHOWERS TO AFFECT LOWER ELEVATION
DESERT COMMUNITIES DURING THE MIDDLE OF THE WEEK. AFTERNOON
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THIS WEEK BEFORE
MODERATING BACK DOWN TOWARDS NORMAL BY THE WEEKEND.

&&

.DISCUSSION... WITH LARGE CAPE AND IMPRESSIVE SHEAR PRESENT ACROSS
THE SOUTHERN HALF TO TWO-THIRDS OF ARIZONA...A SEVERE THUNDERSTORM
WATCH WAS ISSUED LATE THIS AFTERNOON FOR SEVERAL COUNTIES INCLUDING
EASTERN PORTIONS OF OUR FORECAST AREA...SET TO EXPIRE AT MIDNIGHT.
00Z PSR SOUNDING SHOWED SOME CIN REQUIRING A GOOD OUTFLOW BOUNDARY
TO OVERCOME IN ORDER FOR MIXED LAYER CAPE OF 1000 J/KG TO BE
REALIZED. LATEST SPC MESOANALYSIS SHOWS MIXED LAYER CAPE VALUES IN
EXCESS OF 1500 J/KG OVER EASTERN PORTIONS OF OUR FORECAST AREA AND
TRENDING DOWN TOWARD THE LOWER COLORADO RIVER VALLEY...BUT WITH
CONSIDERABLE CIN. MOST OF THE STORM ACTIVITY HAS BEEN SOUTH OF OUR
FORECAST AREA...OVER TWC CWA...WITH PIMA COUNTY SEEING THE STRONGEST
AND MOST NUMEROUS STORMS. STORMS HAVE BEEN ISOLATED OVER OUR
FORECAST AREA AND NONE HAVE BEEN ESPECIALLY STRONG THOUGH FAR NORTH
PORTIONS OF MARICOPA COUNTY HAVE HAVE SEEN SOME NOTABLE LIGHTNING.
LATE ARRIVING 03Z PSR SOUNDING SHOWS SIMILAR TEMP AND DEW POINT
PROFILES TO 00Z WITH VERY STRONG MID LEVEL WINDS ALSO CONTINUING.
THIS KIND OF SITUATION IS ONE IN WHICH ANY ONE STORM COULD QUICKLY
DEVELOP INTO SOMETHING SEVERE. LATEST HRRR DEPICTS DEVELOPMENT
BLOSSOMING OVER WESTERN MARICOPA AND CONTINUING INTO YUMA AND LA
PAZ...AND WESTWARD...WITH A SECOND ROUND DEVELOPING OVER SOUTH-
CENTRAL ARIZONA AFTER 10Z AND CONTINUING WESTWARD. THUS WILL NOT
DROP THE WATCH FOR OUR AREA JUST YET NOR DROP THE POPS JUST YET.

&&

.PREVIOUS DISCUSSION ISSUED 255 PM MST/PDT... THE FORECAST AREA IS
CAUGHT BETWEEN TWO MCVS...WITH DEBRIS CLOUDS AND LINGERING
THUNDERSHOWER ACTIVITY HOLDING OVER SOUTHEAST CA... RAPIDLY COOLING
CONVECTIVE CLOUD TOPS OVER THE RIM AND FAIRLY CLEAR SKIES OVER THE
LOWER AZ DESERT ELEVATIONS. AM CLOUD COVER AND INCREASED MOISTURE
POOL HAS ALLOWED DAYTIME TEMPERATURES TO BE ON THE SLIGHTLY COOLER
SIDE...WITH AREA TEMPERATURES 3 TO 5 DEGREES COOLER THAN MONDAY
AFTERNOON. WILL LOOK FOR RADAR COVERAGE TO RAPIDLY FILL IN OVER THE
RIM THE NEXT FEW HOURS AND DROP OUTFLOWS AND RESULTING STORM BUILD-
UPS INTO THE LOWER DESERT ELEVATIONS WHILE STORM ACTIVITY SLOWLY
CLEARS TO THE WEST ACROSS SOUTHEAST CA.

AIRCRAFT SOUNDINGS...SATELLITE OBSERVED WINDS AND A SPECIAL 18Z
SOUNDING FROM KTWC TODAY ALL INDICATE STILL FAVORABLE SPEED SHEAR
AND ENHANCED STEERING FLOW AFTN/EVENING PROFILE AVAILABLE ACROSS
SOUTHEAST AZ AND INTO EASTERN AZ. MODEL FCSTS CONTINUE FAVORABLE ML
SHEAR...BALLPARK 30 TO 40 KTS ACROSS SE/SOUTH-CENTRAL AZ...THIS
EVENING AND INTO THE OVERNIGHT HOURS. BLENDED TPW PWATS AND GPS IPW
INDICATE 1.5 TO 1.7 INCH VALUES THROUGHOUT MUCH OF AZ AHEAD OF THE
COMPACT MCV JUST OVER THE NM BOOTHEEL. FCST SOUNDINGS ACROSS THE
REGION STILL PAINT FAIRLY HEALTH ML AND MU CAPES AMOUNTS ANYWHERE
FROM 1000-1500 J/KG DURING THE AFTERNOON AND EVENING. ALL THIS
COMING TOGETHER TO SAY POTENTIAL IS HIGH...AND CONCERN AS WELL...FOR
STRONG STORMS THIS EVENING FIRST OVER THE HIGHER TERRAIN AND THEN
DEVELOPING DOWN IN THE AZ DESERT ELEVATIONS. SIMILAR TO LAST EVENING
OVER THE PHOENIX METRO....STRONG STORMS ON THE PERIPHERY MAY SEND
SEVERAL STRONG OUTFLOWS INTO THE REGION TO HELP INITIAL ACTIVITY
DURING THE EVENING. EVEN THOUGH STORM MOTION MAY BE FASTER THAN WHAT
WE TYPICALLY SEE DURING THE MONSOON...CANNOT RULE OUT HEAVY RAINFALL
POTENTIAL AS WELL GIVEN THE NEAR-RECORD AMOUNTS OF MOISTURE IN THE
AREA FOR THIS LATE IN JUNE. STRONG DOWNBURST/MICROBURST WINDS...LONG-
LIVED OUTFLOWS...ACCOMPANYING BLOWING DUST AND EVEN HAIL IN THE
SOME OF THE STRONGER UPDRAFT STORMS ARE POSSIBLE WITH DEVELOPMENT
TONIGHT.

WITH THE ADDITIONAL BOOST OF ENERGY AND POTENTIAL FROM THE LONG-
TRAVELING TX MCV...STORMS HAVE THE POTENTIAL TO PERSIST TOWARDS THE
CO RIVER VALLEY AND INTO SOUTHEAST CA LATER OVERNIGHT AND INTO
WEDNESDAY. PLENTY OF DEBRIS CLOUDS WILL GREAT THE AREA BY THE
AM...KEEPING THE OVERNIGHT TEMPS ON THE WARMSIDE BUT ALSO
INTRODUCING THE POTENTIAL FOR A SLIGHTLY COOLER WEDNESDAY AND OPEN
TO JULY WITH AT LEAST NORMAL TEMPERATURES FOR THE AREA.

500MB HIGH BEGINS TO REPOSITION BACK TOWARDS THE FOUR CORNERS AREA
TODAY AND THURSDAY...ALLOWING FOR AN ADDITIONAL WAVE OR TWO TO
ROTATE AROUND THE SOUTHERN PERIPHERY OF THE HIGH. THE UPPER LEVEL
HIGH REMAINS IN A NW-SE ORIENTED FASHION THROUGH FRIDAY. THIS
CONFIGURATION WILL CONTINUE TO PROMOTE A LOW GRADE MONSOON PATTERN
AND DAILY CONVECTION DEPENDENT ON HOW INSTABILITY MODIFIES OVER
TIME. PRECIPITATION CHANCES DWINDLE A BIT THURSDAY AND FRIDAY AS THE
LOW LEVEL FLOW IS REALLY NOT CONDUCIVE TO IMPORTING RICHER MOISTURE
INTO THE REGION. SO...THE BEST PRECIP CHANCES WILL BE LIMITED TO
HIGHER TERRAIN LOCATIONS DURING THIS TIME FRAME AS MOISTURE MAY
BEGIN TO MIX OUT AT LOWER ELEVATIONS.

HOWEVER...BY SATURDAY-SUNDAY...THE HIGH BEGINS TO SHIFT AND THE AXIS
ONCE AGAIN ALIGNING NORTH TO SOUTH OVER THE INTERMOUNTAIN WEST...
THE HIGH 500-300MB CENTERS STACKING/CO-LOCATING NEAR THE FOUR
CORNERS AREA. THIS IS A VERY FAVORABLE POSITION OF THE HIGH FOR
SOUTHEAST FLOW AND GOOD MOISTURE ADVECTION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...

STORM ACTIVITY HAS ONLY NIBBLED AT METRO PHOENIX WITH MOST OF THE
ACTIVITY SOUTH OF INTERSTATE 8. THERE IS STILL POTENTIAL FOR AT
LEAST AN ISOLATED STRONG THUNDERSTORM TO DEVELOP BEFORE 10Z BUT MAY
NEED TO REMOVE VCTS FROM TAFS GIVEN CURRENT TRENDS. IF ANY STORMS
MANAGE TO FORM THEY WILL TEND TO MOVE QUICKLY FROM EAST TO WEST AND
BE LONG LIVED. WHAT STARTS OFF AS A WEAK STORM COULD QUICKLY BECOME
VERY STRONG. OTHERWISE...LOOK FOR CLEARING FROM EAST TO WEST
STARTING AFTER 06Z. SOUTHWEST AND WEST SURFACE WINDS WILL SLOWLY
WEAKEN AND BECOME LIGHT AND VARIABLE AFTER 09Z BEFORE RESUMING AGAIN
IN THE AFTERNOON.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

ISOLATED THUNDERSTORMS CAN BE EXPECTED THROUGH THROUGH
15Z...POSSIBLY BECOMING MORE NUMEROUS AFTER 06Z. WILL TAKE
CONSERVATIVE APPROACH WITH THE TAFS. MID AND HIGH CLOUDS WILL LINGER
THROUGH THE NIGHT AND MORNING. SURFACE WINDS WILL FAVOR SOUTHERLY
COMPONENTS THROUGH THE DAY WEDNESDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
A LOW GRADE MONSOON PATTERN WILL BE IN PLACE THROUGH THE WEEK...
CHARACTERIZED BY NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES...AND
WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS THAT
MOVE FROM EAST TO WEST OFF THE MOUNTAINS AND INTO THE LOWER DESERTS
EACH DAY. FOR THURSDAY INTO SATURDAY THE STORMS WILL PRIMARILY FOCUS
OVER THE HIGHER TERRAIN WITH RATHER LOW CHANCES OF SURVIVING INTO
THE LOWER DESERTS. SUNDAY INTO EARLY NEXT WEEK...AS HUMIDITIES RISE
THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS AND SHOWERS MOVING
INTO THE CENTRAL DESERTS DURING THE OVERNIGHT HOURS. DAYTIME
HUMIDITY VALUES GENERALLY WILL BE IN THE UPPER TEENS TO MID 20
PERCENT RANGE THROUGH SATURDAY WITH HUMIDITIES RISING SEVERAL
PERCENT BY MONDAY. VERY GOOD OVERNIGHT RECOVERY IS EXPECTED EACH
NIGHT. WINDS EACH DAY WILL BE LIGHT AND FAVOR SOUTHWESTERLY
DIRECTIONS THROUGH FRIDAY...BECOMING SOUTHERLY BY THE WEEKEND.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...AJ
PREVIOUS DISCUSSION...NOLTE/MEYERS
AVIATION...AJ
FIRE WEATHER...CB
Hazardous weather outlook, Jun 30, 2:35 PM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
235 PM MST TUE JUN 30 2015

AZZ021>024-026>028-011300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
235 PM MST TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

NOTE: AFTER JULY 13 2015 THIS PRODUCT WILL NO LONGER BE ISSUED BY
NWS PHOENIX. THE SPOTTER ACTIVATION STATEMENT IS NOW AVAILABLE AS
PART OF THE AREA FORECAST DISCUSSION (AFDPSR). ALSO VISIT US ON
FACEBOOK...TWITTER AND AT WEATHER.GOV/PHOENIX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE HIGHER TERRAIN OF EASTERN ARIZONA DURING THE LATE AFTERNOON AND
EVENING HOURS. STRONG EASTERLY FLOW ALOFT WILL PUSH THE STORMS
WESTWARD AND ACROSS THE DESERTS OVERNIGHT TONIGHT. THE STORMS ARE
EXPECTED TO BECOME RATHER STRONG AND ORGANIZED TONIGHT AND SHOULD
PERSIST WELL PAST MIDNIGHT. THEY WILL LIKELY PRODUCE STRONG GUSTY
AND DAMAGING WINDS IN EXCESS OF 50 MPH. ADDITIONALLY THE STORMS WILL
LIKELY GENERATE AREAS OF DENSE BLOWING DUST AS WELL DEADLY CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM ACTIVITY WILL CONTINUE FOR THE DURATION OF THE WEEK
HOWEVER STORMS DO NOT APPEAR TO BE AS ORGANIZED AND STRONG AS THEY
WILL LIKELY BE ON TUESDAY NIGHT. ISOLATED TO SCATTERED STORMS WILL
FORM OVER THE HIGHER TERRAIN OF EASTERN ARIZONA EACH NIGHT AND THERE
WILL BE A POSSIBILITY FOR STORMS TO MOVE INTO PORTIONS OF THE LOWER
DESERTS. GUSTY AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER
STORMS...IN ADDITION TO LOCALLY DENSE BLOWING DUST AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-025-CAZ030>033-011300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
235 PM MST TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

NOTE: AFTER JULY 13 2015 THIS PRODUCT WILL NO LONGER BE ISSUED BY
NWS PHOENIX. THE SPOTTER ACTIVATION STATEMENT IS NOW AVAILABLE AS
PART OF THE AREA FORECAST DISCUSSION (AFDPSR). ALSO VISIT US ON
FACEBOOK...TWITTER AND AT WEATHER.GOV/PHOENIX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE WESTWARD
ACROSS THE WESTERN ARIZONA AND SOUTHEAST CALIFORNIA DESERTS MAINLY
AFTER MIDNIGHT TONIGHT. THE STORMS HAVE THE POTENTIAL TO PRODUCE
GUSTY AND DAMAGING WINDS IN EXCESS OF 50 MPH AS WELL AS DENSE BLOWING
DUST AND LOCALLY HEAVY RAINFALL. DEADLY CLOUD TO GROUND LIGHTNING IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED MAINLY EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS
THE LOWER DESERTS EACH DAY. CHANCES FOR RAIN EACH NIGHT WILL MOSTLY
BE BELOW 10 PERCENT. STRONGER STORMS MAY PRODUCE STRONG AND GUSTY
WINDS...LOCALLY DENSE BLOWING DUST AND BRIEF MODERATE TO HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jun 30, 7:36 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
736 PM MST TUE JUN 30 2015

AZZ027-028-010315-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
736 PM MST TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL AND WEST CENTRAL MARICOPA COUNTIES

UNTIL 815 PM MST

AT 734 PM MST...DOPPLER RADAR WAS TRACKING SOME SCATTERED STORMS
FROM NEAR MARICOPA TO NEAR GILA BEND...THE STRONGEST BEING NEAR
MARICOPA...MOVING WEST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... GILA BEND...MARICOPA...AK-CHIN
VILLAGE...MOBILE AND HIGHWAY 238.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3313 11194 3290 11197 3287 11280 3314 11292
TIME...MOT...LOC 0234Z 085DEG 37KT 3300 11214

AJ
Special weather statement, Jun 30, 9:53 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
953 PM MST TUE JUN 30 2015

AZZ021-022-010545-
NORTHWEST MARICOPA COUNTY AZ-WEST CENTRAL DESERTS AZ-
953 PM MST TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LA PAZ AND NORTHWESTERN MARICOPA COUNTIES

UNTIL 1045 PM MST

AT 953 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF AGUILA...OR 15 MILES WEST OF WICKENBURG...MOVING WEST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILA AND GLADDEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
SOUTH CENTRAL ARIZONA.

LAT...LON 3411 11333 3400 11333 3400 11290 3387 11290
      3386 11353 3413 11353
TIME...MOT...LOC 0453Z 091DEG 26KT 3399 11303

MH
Special weather statement, Jun 30, 10:05 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1005 PM MST TUE JUN 30 2015

AZZ020-021-010600-
LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ-
1005 PM MST TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY

UNTIL 1100 PM MST

AT 1005 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOUSE...OR 26 MILES SOUTHEAST OF PARKER...MOVING WEST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOUSE.

LAT...LON 3395 11383 3377 11384 3373 11437 3403 11436
TIME...MOT...LOC 0505Z 092DEG 34KT 3387 11394

MH
Special weather statement, Jun 30, 10:17 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1017 PM MST TUE JUN 30 2015

AZZ027-028-010645-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
1017 PM MST TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN PINAL AND SOUTHERN MARICOPA COUNTIES

UNTIL 1145 PM MST

AT 1017 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF MARICOPA...OR 13 MILES WEST OF CASA GRANDE...
MOVING WEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESTRELLA...BIG HORN...SONORAN NATIONAL MONUMENT...FREEMAN...
STANFIELD AND AK-CHIN VILLAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
SOUTHEASTERN ARIZONA.

LAT...LON 3299 11188 3281 11189 3279 11260 3306 11258
TIME...MOT...LOC 0517Z 094DEG 20KT 3291 11196

MH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:36 PM MSTSpecial Weather StatementPSRMaricopa39 min
Jun 30, 9:53 PM MSTSpecial Weather StatementPSR52 min
Jun 30, 10:05 PM MSTSpecial Weather StatementPSRLa Paz55 min
Jun 30, 10:17 PM MSTSpecial Weather StatementPSRMaricopa88 min
Jun 30, 11:10 PM MSTSpecial Weather StatementPSR65 min
Jun 30, 11:56 PM MSTSpecial Weather StatementPSR19 min
Jul 1, 11:37 AM MSTSpecial Weather StatementPSRLa Paz38 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.